If You Use This Medication, Stop Immediately, FDA Says
It could pose serious health risks to those who continue to use it, authorities warn.
Sometimes, medications work so well that you experience virtually no side effects whatsoever, enjoying only relief from the condition they were intended to treat. And in the case of other medicines, you may notice immediate side effects, ranging from mild to severe. Unfortunately, one particular medication is now being pulled from the market because it's so potent it could actually be toxic to users, according to the U.S. Food & Drug Administration (FDA). Read on to discover which medication is being recalled and what to do if you have it at home.
RELATED: If You Bought Any of These 6 Supplements, Throw Them Away Now, FDA Says.
Teligent Pharma is recalling specific lots of Lidocaine.
On Dec. 7, the FDA announced that Teligent Pharma, Inc. was voluntarily recalling two lots of 50-ml. screw cap glass bottles containing Lidocaine HCl Topical Solution USP 4%.
The affected medications can be identified by NDC number 63739-997-64, lot number 15594, and expiration date 05/2023 or NDC number 63739-997-64, lot number 16345, and expiration date 01/2024.
For the latest recall news delivered straight to your inbox, sign up for our daily newsletter!
The recalled Lidocaine may be super potent.
The recall was initiated after it was discovered that the medication, which is used as a topical anesthetic for the mouth, nose, and adjacent portions of the GI tract, was "super potent."
"The firm's testing has found it to be super potent based on an Out of Specification (OOS) result obtained at the 9-month (Lot 16345) and 18-month (Lot 15594) stability timepoint," the recall notice explains. The medication was distributed to customers throughout the U.S. at wholesale and retail locations. Teligent Pharma had recalled four lots of Lidocaine in Oct. 2021 because of the same issue.
Use of the medication could lead to serious illness or death.
The medication's super potency could lead to users developing Lidocaine toxicity, a potentially serious condition that can result in major health problems.
This may include "excitation and/or depression and more serious signs of cardiovascular toxicity, such as bradycardia, hypotension, and even cardiovascular collapse," and may even lead to death, the recall notice warns. These symptoms are more likely to occur in children and the elderly, but may affect others, as well. At the time the recall was announced, the company had received no reports of illness or injury related to the use of the recalled Lidocaine.
If you have the medication at home, don't use it.
If you are in possession of Lidocaine from the affected batches, stop using it immediately and return it to the store from which it was purchased. If you have questions about the recall or would like to receive a refund, you can contact Teligent Pharma, Inc. at 856-697-1441, followed by the star key, on weekdays from 8 a.m. to 5 p.m. or at [email protected] The company will also be contacting known distributors to arrange for the return of the medication.
If you have used the affected Lidocaine and believe you've had a reaction, contact a healthcare professional immediately.
RELATED: If You Bought These Old Spice or Secret Deodorants, Throw Them Out Now.